Kentucky, 2003Hail in Kentucky, May 15, 2003
May 15, 2003 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 15, 12:42 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, May 15, 12:42 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
142 AM CDT THU MAY 15 2003
PRIMARY FORECAST CONCERN REMAINS THE PERIODIC CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THE WEEKEND.
SCATTERED STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER PORTIONS OF
THE CWA AS A RESULT OF UPPER LEVEL ENERGY AND VERY UNSTABLE AIRMASS.
EXPECT THE SEVERITY OF THESE STORMS TO SLOWLY DIMINISH.
A WEAK FRONTAL SYSTEM IS EXPECTED TO PROGRESS SLOWLY ACROSS THE
REGION TODAY IN RESPONSE TO AN UPPER LEVEL LOW DIGGING SOUTHEAST
FROM THE NORTHERN PLAINS INTO THE SOUTHERN GREAT LAKES REGION. AS A
RESULT...WILL KEEP POPS EVERYWHERE TODAY WITH HIGHEST CHANCES (50)
OVER THE NORTHEAST SECTIONS. STEEPEST MID LEVEL LAPSE RATES (>6.25
C/KM) WILL REMAIN OVER THE NE SECTIONS ALSO. FEEL THAT BEST CHANCES
FOR RW/TRW WILL BE MAINLY THIS MORNING AS AXIS OF UPPER TROF AND
VORT MAX WILL PASS EAST OF THE REGION BETWEEN 18Z AND 00Z. AREA
SHOULD BE DRY TONIGHT WITH FRONT TO THE SOUTH.
WILL REINTRODUCE POPS (RW/TRW) ON FRIDAY AS A VIGOROUS SYSTEM LIFTS
EAST NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS SYSTEM WILL LIFT THE
AFOREMENTIONED FRONT BACK UP TO THE MO/AR AND KY/TN BORDERS ON
FRIDAY. THIS WILL SET THE STAGE FOR A GOOD OVERRUNNING SCENARIO THAT
DUE TO THE TRACK OF THIS SYSTEM WILL CONTINUE THROUGH SATURDAY
NIGHT. ETA/GFS/NGM SLIGHTLY DIFFERENT IN THEIR HANDLING OF THIS
SYSTEM WITH GFS BEING MOST AGGRESSIVE...SO WILL GO WITH A COMPROMISE
ON TIMING OF THE RETURN OF PRECIP ON FRIDAY. SHOWALTER INDICES
REMAIN AT OR BELOW ZERO SO WILL EXPECT ELEVATED SHOWERS AND
THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY NIGHT. WILL INCREASE POPS
INTO THE LIKELY CATEGORY FOR FRIDAY...FRIDAY NIGHT...AND SATURDAY.
WILL MAKE NO CHANGES BEYOND FIFTH PERIOD.
.PAH...NONE.
JAP
Hazardous weather outlook, May 14, 7:28 PM CST, 6 hours 27 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-151000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT WED MAY 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT OVER PARTS OF
SOUTHEAST MISSOURI...PARTS OF WESTERN KENTUCKY AND ALL OF SOUTHERN
ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE MAIN HAZARD FROM ANY
SEVERE STORMS. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ACROSS
THE REST OF THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A RISK OF THUNDERSTORMS OVER THE REGION ON THURSDAY AND
THEN AGAIN FROM FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS...ALONG AND NORTHWEST OF PIEDMONT MISSOURI TO PADUCAH
KENTUCKY TO MARION KENTUCKY TO MOUNT CARMEL ILLINOIS LINE...SHOULD
BE ALERT FOR THE POSSIBILITY OF HAIL OR DAMAGING WINDS FROM STORMS
THAT MAY DEVELOP OR MOVE INTO YOUR AREA.
SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AS THUNDERSTORM DEVELOP
ALONG AN ADVANCING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF
THESE STORMS MAY BECOME SEVERE.
DFS
In the hours before
Local storm report, May 14, 9:01 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0952 PM 2E PIEDMONT MO 0.88 INCH HAIL
05/14/03 WAYNE RELAYED BY ESPOTTERLocal storm report, May 14, 10:11 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1111 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1109 PM 1E DUDLEY MO 0.88 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTERLocal storm report, May 14, 10:18 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1118 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM DEXTER MO 0.75 INCH HAIL
05/14/03 STODDARD REPORTED BY POLICE
1114 PM 2SW DEXTER MO 1.00 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTER...AND RELAYED
THROUGH LAW ENFORCEMENT
1115 PM 3SW DEXTER MO 1.75 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTER...RELAYED THROUGH
LAW ENFORCEMENTLocal storm report, May 15, 1:22 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
222 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0211 AM 3E BERTRAND MO 0.75 INCH HAIL
05/15/03 MISSISSIPPI REPORTED BY MISSISSIPPI
COUNTY SHERIFFS OFFICEHail, Hickman
- When
- May 15, 1:55 AM CST
- Where
- Hickman County, Columbus
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.767, -89.100
A severe thunderstorm moved southeast from Missouri, across the Mississippi River. This storm had a history of producing large hail in Missouri.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, May 15 to 16, 2003$17 million · F2 · 39 events
- Tornadoes and Hail in Texas, May 15, 2003$495,000 · F2 · 45 events
- Tornadoes and Hail in Colorado, May 15, 2003$175,000 · F2 · 11 events
- Tornadoes and Hail in Oklahoma, May 15 to 16, 2003$490,000 · F1 · 53 events
- Flood in Michigan, May 15 to 20, 2003$14 million · 1 event
- Tornadoes and Hail in Texas, May 15 to 16, 2003$64,000 · F2 · 11 events
- Tornadoes and Hail in Oklahoma, May 15, 2003$185,000 · F1 · 16 events
- Tornadoes and Hail in Texas, May 15 to 16, 2003$200,000 · F0 · 26 events
- Tornado in Tennessee, May 15, 2003$200,000 · F1 · 1 event
- Tornado in Tennessee, May 15, 2003$150,000 · F1 · 1 event
- Damaging Wind in Tennessee, May 15, 20034 injured · $100,000 · 78 kt wind · 1 event
- Hail in North Carolina, May 15, 2003$300,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351791.